I am currently taking Prozac 20mg on a daily basis, and Xanax .25 mg only as needed when my anxiety is acting up more than usual. I have been doing really well on this mix and am considering the thought of going off of Prozac....
Last year was pretty stressful. I was planning for my wedding and was still at a tricky part of my career. I was starting something new with work, felt lost quite often... and then had my wedding planning that I had to do as well. Now the wedding planning is over (and I am married
), work is settling in a bit more, so I feel a bit more at peace. This is why I think I may do okay without the Prozac.
I get some mild side effects on Prozac, but nothing terrible. I get ZERO weight gain (which was my main concern), but I do notice that I get a bit more forgetful. Sometimes this gets pretty frustrating. I feel like yes, I am calm and happy, but when I space out, it can get upsetting too. I feel like I have ADD or ADHD when I am taking Prozac, or almost like I've had a few alcoholic beverages. At first I really liked the calm feeling I got from it, but some days when I'm really tired, I feel like I would be better NOT being that calm. Another idea would be taking down the dosage, but I am already pretty low at 20mg. I think there is only one dosage lower, the 10mg.
I also noticed lately that I was starting to have some sexual side effects. It's harder to orgasm, which I noticed is a common side effect. Of course, that's a bit of a bummer too!
Any suggestions with this? Would you guys suggest I try going off of it or lowering the dosage? My doctor just retired and I need to find a new doctor, so I can ask a new person about it, but unfortunately they just won't know my background.
In the past I decided to stop taking Cymbalta... best decision ever! I got my energy back, lost weight (Cymbalta made me gain a little bit of weight and made me feel exhausted), and I never felt any happier/calmer while taking it! It was also expensive for some reason because my insurance didn't cover a lot of that brand. I gradually weaned myself off of it per my doctor's instructions and all went well!